EconPapers    
Economics at your fingertips  
 

Dynamic Harvesting Under Imperfect Catch Control

Domenico De Giovanni () and Fabio Lamantia ()
Additional contact information
Domenico De Giovanni: University of Calabria
Fabio Lamantia: University of Calabria

Journal of Optimization Theory and Applications, 2018, vol. 176, issue 1, No 13, 252-267

Abstract: Abstract We analyze the optimal harvesting rule of a monopolist in a managed single-species fishery environment where we allow the fishery control to be imperfect. The monopolist’s control action consists of legal and illegal actions. Illegal actions might be detected at random times, in which case the monopolist is subject to a deterrence scheme in line with the Common Fishery Policy implemented by the European Union. We show that the introduction of the management policy, together with the inability of the regulator to perfectly monitor fishing activities, creates an incentive to harvest not only beyond the allowed quota, but also beyond the harvest in an unregulated but otherwise equal situation. This effect is particularly pronounced at lower levels of the legal quota. We also show that, if the monopolist is sufficiently impatient, over-harvesting with severe depletion of the resource might even occur under a reinforced deterrence scheme that considers the permanent withdrawal of the fishing license.

Keywords: Fisheries; Optimal harvesting; Dynamic deterrence; Multi-mode systems; 91B76; 90C90 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10957-017-1208-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:176:y:2018:i:1:d:10.1007_s10957-017-1208-y

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-05-21
Handle: RePEc:spr:joptap:v:176:y:2018:i:1:d:10.1007_s10957-017-1208-y